I think the article said that young people were being affected. That it was exasperated by anti-inflamatorys they use to reduce the immune system attacking the lungs after the virus is mostly cleared. Trade off is weakening the immune response with steroids opens you up to other types of infections. IE this fungus.
I often wonder whether I have chronic sinus infection because of the burning in that area. I refer to it as "brain burn" but it's around the forehead and eyes. Back in 1998 I did have a mri which showed a cyst. They said that was nothing. I would like to see some serious investigation into long covid patients and CFS patients. Specifically to see if there is any kind of chronic fungal infection. I suspect dr's would balk at this cause usually when you have a fungal infection it's very obvious and life threatening.
But it seems to me it could explain a lot of the symptoms that are common with us.
I hope you've had repeat MRI's since the cyst was discovered. Do you have the radiology report...a copy of the CD, and have you actually had someone else read the MRI? The more doctors, the better (to read it that is).
Cysts can form inside my spinal cord, but I have MRI's regularly to make certain they aren't filling up again, or at least to a dangerous level.
Yes, from personal experience I can assure you that steroids are not without their complications. There are plenty of times when they have to be used, though....and I'm sure most of the lung inflammation was probably one of the times. If not, then the doctors are now aware of this terrible complication and will be more careful of its use in the future.
India was in a terrible state, and who can blame the physicians for what occurred. I've had steroids used for good purposes, there was no other choice, but can't understand why anyone would use them to muscle up.
I have chronic sinus problems (I'm fairly sure) that affect my forehead and l. eye. Have you tried using acupressure...sure you can find it on youtube.com. Just be careful that you don't press too hard or use it too often, especially in the beginning.
On the other hand, my neurologist thinks I could be having migraines....but it feels more like sinus. He understands. There is medication available, I have samples, but haven't tried them yet. Stay healthy. Lenora.